Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A short proof of nonhomogeneity of the pseudo-circle


Authors: Krystyna Kuperberg and Kevin Gammon
Journal: Proc. Amer. Math. Soc. 137 (2009), 1149-1152
MSC (2000): Primary 54F15, 54F50
Published electronically: September 17, 2008
MathSciNet review: 2457457
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The pseudo-circle is known to be nonhomogeneous. The original proofs of this fact were discovered independently by L. Fearnley and J. T. Rogers, Jr. The purpose of this paper is to provide an alternative, very short proof based on a result of D. Bellamy and W. Lewis.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54F15, 54F50

Retrieve articles in all journals with MSC (2000): 54F15, 54F50


Additional Information

Krystyna Kuperberg
Affiliation: Department of Mathematics and Statistics, Auburn University, Auburn, Alabama 36849
Email: kuperkm@auburn.edu

Kevin Gammon
Affiliation: Department of Mathematics and Statistics, Auburn University, Auburn, Alabama 36849
Email: gammokb@auburn.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09605-6
PII: S 0002-9939(08)09605-6
Keywords: pseudo-circle, pseudo-arc, homogeneous, composant, indecomposable continuum
Received by editor(s): March 7, 2008
Published electronically: September 17, 2008
Dedicated: Dedicated to James T. Rogers, Jr., on the occasion of his 65th birthday
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2008 American Mathematical Society